Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Remedy for extreme weakness after having antibiotics for viral fever?

hello sir.My brother who is 8 yrs old recently suffered from viral fever 4 days ago.By giving strong antibiotics he recovered within a day.his weight is 23 kg and after that day till today he is suffering from extreme weakness.He is waking up at 8 0 clock in the morning he is sleeping within 2 to 3 minutes as if he is becoming senseless. on the day of fever his body temp was 102-103 C . he is always feeling gloomy.this time of tiredness is for the first time though he has suffered from the fever many times. My mother is fearing that this tiredness is due to something more than just fever. Could you please Help me sir. Swapnil Bhattacharyya
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  748
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hi Swapnil,

Your mother may be right. It is not advisable to start a child on antibiotics without confirming an infection.

Your brother needs to get a complete blood count done along with widal test and peripheral smear.

The management of fever in an 8 years old kid is different. The cause had to be found out and treated accordingly.

In addition, we need to find the focus of infection that is causing the fever.

A chest x-ray may be required too.

Please take him back to his treating doctor and get these investigations done.

I wish your brother a speedy recovery.

Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor